Alert archive / West Virginia / Wind Advisories in 2006
Wind Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Mar 9, 2006, 4:20 AM EST for 4 states. It took effect at Mar 9, 2006, 5:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 4:20 AM EST (09:20 UTC)
- In effect from
- Mar 9, 2006, 5:00 PM EST
- Expired
- Mar 10, 2006, 3:48 AM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 604 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 090920 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 420 AM EST THU MAR 9 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-091730- /O.NEW.KRLX.WI.Y.0005.060309T2200Z-060310T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 420 AM EST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OHIO VALLEY AND THE GREAT LAKES REGION TONIGHT. ITS ASSOCIATED COLD FRONT WILL SWEEP ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...EXTREME WESTERN VIRGINIA...AND WEST VIRGINIA TONIGHT. A STRONG SOUTHEAST FLOW...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON AND TONIGHT. A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR WIND GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KRLX 091615 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1115 AM EST THU MAR 9 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-100015- /O.CON.KRLX.WI.Y.0005.060309T2200Z-060310T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 1115 AM EST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL SWEEP A COLD FRONT ACROSS THE REGION TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL CAUSE WIND GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS CAN BE EXPECTED ON THE FRONT EDGE OF PRECIPITATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 091934 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 234 PM EST THU MAR 9 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-100345- /O.CON.KRLX.WI.Y.0005.060309T2200Z-060310T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 234 PM EST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FOR TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL SWEEP A COLD FRONT ACROSS THE REGION TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL CAUSE WIND GUSTS OF 40 TO 50 MPH. HIGHER ELEVATIONS WILL BEGIN TO SEE STRONG GUSTS EARLY THIS EVENING. FOR LOWER ELEVATIONS HOWEVER...THE STRONGEST WINDS CAN BE EXPECTED LATE THIS EVENING OR AFTER MIDNIGHT. THE STRONGEST GUSTS CAN BE EXPECTED TO OCCUR WHEN THE PRECIPITATION FIRST ARRIVES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 100145 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 845 PM EST THU MAR 9 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-100945- /O.CON.KRLX.WI.Y.0005.000000T0000Z-060310T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 845 PM EST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. STRONG WINDS ABOVE THE GROUND...MAY MIX DOWN TO THE SURFACE OVERNIGHT. THIS IS ESPECIALLY TRUE ACROSS HILLTOPS AND HIGH ELEVATIONS. THE STRONGER WINDS GUSTS MAY ALSO BE ASSOCIATED WITH ANY SHOWER. BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. THE GUSTS WILL LIKELY BE FROM THE SOUTH OR SOUTHWEST. SECURE LIGHT WEIGHT OBJECTS. CONSTRUCTION SITES CAN BE SUSCEPTIBLE TO DAMAGE. THESE WIND GUSTS COULD GENERATE STRONG CROSS WINDS ...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON INTERSTATE HIGHWAYS. $$ KTB
000 WWUS71 KRLX 100848 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 348 AM EST FRI MAR 10 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-101000- /O.CAN.KRLX.WI.Y.0005.000000T0000Z-060310T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 348 AM EST FRI MAR 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN CANCELED. HOWEVER IT STILL WILL BE BREEZY TODAY WITH WIND GUST BETWEEN 20 TO 30 MPH THROUGH LUNCH TIME. HIGHER ELEVATIONS WILL SEE GUSTS AROUND 35 MPH FOR MOST FRIDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:52 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 9, 1:52 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 152 AM EST THU MAR 9 2006 .AVIATION... MAINLY VFR CONDITIONS DESPITE WARM FRONT SNEAKING IN FROM THE WEST BRINGING MID LVL CLOUDS ...BKN-OVC 5-10KFT. THE BOUNDARY EXTENDS FROM WEST VIRGINIA WEST TO A LOW PRESSURE AREA OVER IOWA. BANDS OF RAIN SHOWERS WILL AFFECT CRW...HTS...AND PKB THRU AROUND 08Z. LIGHT AND VARIABLE FLOW...MAINLY FROM THE SOUTH WILL PREVAIL. SPORADIC WIND GUSTS UP TO 16 KNOTS WILL BE POSSIBLE NEAR SHOWERS. WARM FRONT WILL MOVE SLOWLY NORTH OF THE AREA OVERNIGHT. ADDITIONAL BANDS WILL CONTINUE TO MOVE ACROSS THE AREA LATE AFTERNOON AND TONIGHT. && .PREV DISCUSSION... /ISSUED 845 PM EST WED MAR 8 2006/ SHORT TERM /REST OF TONIGHT/... FIRST BAND OF MOISTURE/RAIN HAS SACRIFICED ITSELF FOR MOISTENING THE AIR FOR THOSE THAT FOLLOW. WILL INCREASE POP SLIGHTLY FOR THE LATE NIGHT HOURS FOR NRN TIER OF COUNTIES WITH ADDITIONAL SUPPORT MOVING ENE UP THE OHIO VALLEY AT 01Z. WILL ADJUST A FEW COLD SPOTS IN GRIDS THAT WERE DEPICTED IN BUCHANAN. AVIATION... MAINLY VFR THRU PERIOD. SOME BRIEF MVFR POSSIBLE IN LIGHT RAIN OR LIGHT SHOWERS 04-08Z PKB-CKB CORRIDOR. INCREASING SURFACE WINDS AFTER 14Z. PREV DISCUSSION... /ISSUED 315 PM EST WED MAR 8 2006/ LONG TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS STILL SHOWING A TREND OF DELAYING RAIN THURSDAY NIGHT INTO FRIDAY MORNING. WITH A NEGATIVELY TILTED TROUGH TO OUR WEST...AND ENERGY STILL DIGGING INTO IT...PROBABLY WILL SLOW DOWN A TAD MORE OVER THE NEXT 12 HOURS. NAM KEEPS NEARLY THE ENTIRE CWA DRY THROUGH 6Z FRIDAY. THUS HAVE DELAYED HIGHER POPS 3-6 HRS FROM PREVIOUS GRIDS. MOISTURE WILL HAVE BIG DEWPOINT DEPRESSIONS TO OVERCOME...AND STILL HESITANT TO UP POPS ANY FURTHER THAN PREVIOUS FORECASTS EAST OF THE OHIO RIVER. STILL HAVE A BAD FEELING THAT MOST OF THE PRECIP DIES TRYING TO CROSS THE OHIO RIVER...AND EASTERN HALF IS LEFT WITH NO MEASURABLE PRECIP. LEFT POPS AS IS...BUT TRIED TO CUT DOWN POPS QUICKLY INTO FRIDAY...AS MAYBE ONLY A NARROW BAND OF PRECIP MAKES IT AROUND 12Z AT CRW/BKW. THIS IS WHERE MODELS START TO DIVERGE...WITH GFS PUSHING THE FRONT THROUGH WITH H85 TEMPS DIFFERING BY ABOUT 5C BY 18Z FRIDAY. DECIDED TO GO WITH THE WARMER NAM...CONSIDERING THE STRENGTH OF THE SOUTHEAST RIDGE AND H5 HEIGHTS. THUS HAVE LEANED TOWARDS WARMER MET NUMBERS ON FRIDAY...THOUGH THEY DO SEEM A FEW DEGREES TO WARM. TOP OF THE MIXED LAYER GIVES 60KTS PER BUFKIT BELOW 5 KFT AT HTS ON FRIDAY. ALSO QUICK CLEARING IN THE AFTERNOON AND NOT MUCH OF AN INVERSION MAY MEAN A BETTER CHANCE FOR 45 MPH GUSTS. HIGH PRESSURE MOVES OVERHEAD INTO SATURDAY MORNING...WITH LIGHT WINDS AND TEMPS IN THE LOWER 40S AND UPPER 30S. HIGH PRESSURE IN CONTROL OF THE AREA ON SATURDAY SHOULD YIELD SOME SUNSHINE DESPITE SOME HIGH CLOUDS. MODELS ARE IN A BIT OF DISAGREEMENT ON THE WEATHER FOR SATURDAY AS NAM KEEPS AREA DRY AND FOCUSES PRECIPITATION WELL TO THE WEST OVER INDIANA...WHILE GFS BRINGS A LITTLE ENERGY OVER THE RIDGE RIGHT OVER WEST VIRGINIA DURING THE AFTERNOON HOURS. THINK THE GFS IS SHOWING A SPURIOUS VORT MAX WITH THIS FEATURE AND LIKE THE NAM SOLUTION BETTER. SO HAVE LEANED MORE OPTIMISTIC ON SKY AND LOWER POPS THAN GFS WOULD SUGGEST. DO KEEP LOW CHANCE POPS ACROSS AREA THOUGH. EXPECT TEMPERATURES TO REACH INTO THE 70S DESPITE SOME CLOUDS AS WARM 850H TEMPS AND MODEL SOUNDINGS SUPPORT THESE NUMBERS...MID TO UPPER 60S IN SOUTHEAST OHIO. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...ARJ
Nearby
Wind Advisories in West Virginia, 2006Wind Advisories in Ohio, 2006Wind Advisories in Kentucky, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.